Facebook Pixel
EmpowHER Guest

Could skipping one day of the pill cause breakthrough bleeding?

By Anonymous February 6, 2014 - 4:49am
Rate This

I've been on the same pill for 3 and a half years and on a few occasions forgot to take it, taking it the the next morning. But now after skipping one day I'm having what feels like a very bad period. I've been bleeding heavy for six days straight. Is it breakthrough bleeding or something else?

Add a Comment1 Comments

EmpowHER Guest

Hi Anon,

Welcome to EmpowHER. Stopping your birth control can have some side effects and bleeding is one of them.  Most women will experience bleeding, before their period. It can take your body a few months to readjust to it's normal hormones. Hope this was helpful?



February 6, 2014 - 5:31am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sexual Health

Get Email Updates

Resource Centers

Related Checklists

Sexual Health Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!